Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 6, 2008, 3:27 PM MDT for 17 counties in Colorado. It took effect at Jun 7, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 3:27 PM MDT (21:27 UTC)
- In effect from
- Jun 7, 2008, 11:00 AM MDT
- Expired
- Jun 7, 2008, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 062127 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT FRI JUN 6 2008 ...RED FLAG WARNING FOR HUMIDITY 15 PERCENT OR LESS...WIND SPEEDS OF 25 MPH OR GREATER...HAINES OF 5-6...AND DRY FUELS...HAS BEEN ISSUED FOR FIRE WEATHER ZONES 221...222...224 THROUGH 231 AND 234 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND WET MOUNTAIN VALLEY AND TELLER...EL PASO...PUEBLO...HUERFANO...WESTERN LAS ANIMAS...CROWLEY... BENT... KIOWA...PROWERS...AND BACA COUNTIES... .STRONG GUSTY WINDS IN EXCESS OF 25 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY. LOW PRESSURE AT THE SURFACE WILL DEEPEN OVER THE COLORADO EASTERN PLAINS SATURDAY WHILE WINDS ALOFT INCREASE. AS THE SURFACE LOW INTENSIFIES WINDS WILL INCREASE BEGINNING IN THE LATE MORNING AND CONTINUING INTO THE EVENING. COZ221-222-224>231-234>237-071330- /O.NEW.KPUB.FW.W.0031.080607T1700Z-080608T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 327 PM MDT FRI JUN 6 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. SURFACE WINDS WILL INCREASE BY LATE MORNING AS THE ATMOSPHERE MIXES ALLOWING STRONG UPPER LEVEL WINDS TO WORK DOWN TO THE SURFACE. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST WHICH ALSO SERVES AS A DRYING...DOWNSLOPE WIND ESPECIALLY ALONG THE I-25 CORRIDOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPUB 071140 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 540 AM MDT SAT JUN 7 2008 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE ZONES 221...222...224 THROUGH 231...AND 234 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS...AND MOST OF THE SOUTHEAST PLAINS...FROM 11 AM UNTIL 8 PM MDT SATURDAY...FOR STRONG WINDS... LOW HUMIDITIES AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. A COMBINATION OF STRONG WINDS...LOW HUMIDITIES...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. COZ221-222-224>231-234>237-080200- /O.CON.KPUB.FW.W.0031.080607T1700Z-080608T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 540 AM MDT SAT JUN 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS WARNING IS IN EFFECT FOR MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO. WIND GUSTS OVER 40 MPH...RHS LESS THAN 15 PERCENT...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING THROUGH THIS EVENING. EXTREME FIRE BEHAVIOR IS LIKELY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 080158 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MDT SAT JUN 7 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT... .SOUTHWEST WINDS WILL DIMINISH OVER THE REGION THIS EVENING. A COLD FRONT WILL SURGE SOUTH ACROSS THE EASTERN PLAINS BY MIDNIGHT. THIS WILL HELP RAISE THE RELATIVE HUMIDITY BUT WILL ALSO CHANGE THE WINDS TO NORTHERLY. COZ221-222-224>231-234>237-080300- /O.EXP.KPUB.FW.W.0031.000000T0000Z-080608T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 758 PM MDT SAT JUN 7 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. DECREASING WINDS AND COOLING TEMPERATURES WILL REDUCE THE FIRE WEATHER CONDITIONS BELOW CRITICAL LEVELS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 6, 5:42 AM MDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 5:42 AM MDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 542 AM MDT FRI JUN 6 2008 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CONCERN TODAY IS ESCALATING FIRE WEATHER THREAT... THINGS WILL WARM AND DRY RAPIDLY ACROSS THE FORECAST AREA TODAY... SO FAST THAT THE FIRE WEATHER THREAT WILL ALREADY BE BACK. A CHALLENGING FORECAST IN THIS REGARD TODAY. LOOKS LIKE GUSTY DOWNSLOPE WINDS WILL DEVELOP THIS AFTERNOON IN MOST AREAS...SO SHOULD MEET WIND CRITERIA EASILY ENOUGH. HOWEVER...RELATIVE HUMIDITIES AND FUELS LOOK MARGINAL. LOOKS LIKE HUMIDITIES WILL HAVE TROUBLE GETTING LOW ENOUGH FOR A LONG ENOUGH PERIOD OF TIME. THE OTHER QUESTIONABLE PART OF THE PUZZLE IS THE FUEL MOISTURE. RADAR PRECIPITATION ESTIMATES INDICATE A FAIRLY BROAD AREA OF LIGHT TO MODERATE PRECIPITATION FELL ACROSS SOUTHERN COLORADO YESTERDAY. I WOULD ESTIMATE 80% OF THE PLAINS SAW MEASURABLE PRECIPITATION. ALTHOUGH AVAILABLE FUEL STATUS INFORMATION IS OLD (TAKEN PRIOR TO YESTERDAYS RAIN)...THE OBSERVED 10-HOUR FUEL MOISTURE VALUES FROM YESTERDAY INDICATE MODERATE TO HIGH MOISTURE CONTENT. SO...WITH BOTH HUMIDITIES AND FUELS LOOKING MARGINAL AT THIS POINT...WILL HOLD OFF ON ANY FIRE WEATHER HIGHLIGHTS FOR TODAY. CONDITIONS MAY REACH NEAR CRITICAL LEVELS...ESPECIALLY SOUTHERN AREAS...BUT SHOULD GENERALLY REMAIN BELOW WARNING CRITERIA. OTHERWISE...A WARM...DRY WESTERLY FLOW SETS UP OVER COLORADO TODAY. SNOW SHOWERS WILL BE ENDING OVER THE CENTRAL MOUNTAINS EARLY THIS MORNING. DRY CONDITIONS EXPECTED ELSEWHERE. WARM...DOWNSLOPE BREEZES WILL BRING TEMPERATURES BACK ABOVE NORMAL IN MOST AREAS DURING THE AFTERNOON. REGARDING THE ONGOING HIGH RIVER FLOWS DUE TO SNOWMELT...EXPECT MORE OF THE SAME. WHILE THE SNOWPACK IS GRADUALLY COMING OFF...THERE IS STILL PLENTY TO KEEP RIVERS FLOWING HIGH FOR A WHILE. THE FLOOD WARNING FOR MINOR FLOODING ON THE REACH OF THE ARKANSAS NEAR CANON CITY WILL CONTINUE UNTIL FURTHER NOTICE. THE RIVER IS RUNNING BANKFULL WITH SOME MINOR OVERBANK FLOW IN LOW AREAS. THE PROLONGED HIGH FLOWS WILL CONTINUE TO PROMOTE FURTHER BANK EROSION AND DEBRIS TRANSPORT. CURRENT FORECASTS HAVE THE RIVER HOLDING FAIRLY STEADY AROUND MINOR FLOOD STAGE THROUGH SATURDAY...AND THEN RISING AGAIN...POSSIBLY ANOTHER HALF FOOT...SUNDAY THROUGH TUESDAY. STAY TUNED. WALROD .LONG TERM... (SATURDAY THROUGH THURSDAY) PRIMARY METEOROLOGICAL CONCERNS INCLUDE THE POTENTIAL FOR VERY WARM EARLY JUNE TEMPERATURES(ESPECIALLY SATURDAY AND THEN AGAIN BY NEXT MONDAY AND TUESDAY)...INCREASING POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS OVER SECTIONS OF THE CWFA...ESPECIALLY SATURDAY AND TUESDAY AND THE POTENTIAL FOR PRECIPITATION FROM SUNDAY INTO SUNDAY NIGHT IN WAKE OF NORTHERLY SURGE PUSHING ACROSS EASTERN SECTIONS OF THE CWFA SATURDAY NIGHT/EARLY SUNDAY MORNING. LATEST LONGER TERM MODELS SUGGEST THAT TIGHTENING SOUTHWEST FLOW ALOFT SHOULD BE NOTED OVER CWFA SATURDAY AND COMBINE WITH 700 MB TEMPERATURES IN THE 15C TO 20C RANGE ACROSS THE CWFA TO GENERATE VERY WARM MAXIMUM TEMPERATURES ACROSS THE EASTERN PLAINS WHERE 90S SHOULD BE COMMON. CONTEMPLATED HOISTING FIRE WEATHER WATCH FOR LARGE SECTIONS OF THE CWFA...HOWEVER THINK ITS BEST FOR WFO PUEBLO TO SEE IF THE FUEL STATUS PAGE IS UPDATED LATER TODAY(THANKS TO YESTERDAYS PRECIPITATION) BEFORE DETERMINING WHICH AREAS TO HIGHLIGHT. NEXT ITEM OF CONCERN IS NORTHERLY SURGE PUSHING ACROSS EASTERN SECTIONS SATURDAY NIGHT/EARLY SUNDAY MORNING. IN THE WAKE OF THE SURGE...COOLER TEMPERATURES IN COMBINATION WITH SOME MOISTURE POOLING IS ANTICIPATED WITH 850 C DEWPOINTS ACROSS SECTIONS OF THE SOUTHEAST COLORADO PLAINS EXCEEDING 15C AT TIMES SUNDAY/SUNDAY EVENING. IN ADDITION...LOCALIZED PROJECTED CAPES/LIS EXCEEDING 1000 J/KG/-5C AT TIMES SUNDAY. HAVE BUMPED INHERITED POPS UP SEVERAL PERCENT FROM SUNDAY INTO SUNDAY NIGHT TO ACCOUNT FOR THE EXPECTED INCREASED THUNDERSTORM POTENTIAL WITH ONE TO A FEW OF THESE STORMS POTENTIALLY REACHING THE STRONG TO SEVERE CATEGORY. ON MONDAY...WARMER TEMPERATURES ANTICIPATED IN COMBINATION WITH ISOLATED SHOWERS AND THUNDERSTORMS. VERY WARM TEMPERATURES CONTINUE ON TUESDAY...WHILE GRADIENT WINDS INCREASE AND EXPECT THAT TUESDAY WILL HAVE THE POTENTIAL TO EXPERIENCE CRITICAL FIRE CONDITIONS OVER SEVERAL AREAS OF THE CWFA. FINALLY...FROM WEDNESDAY INTO NEXT THURSDAY...SOMEWHAT COOLER AND STILL BREEZY CONDITIONS ANTICIPATED WITH INCREASINGLY MOIST EASTERLY FLOW ATTEMPTING TO DEVELOP BY THURSDAY. && .AVIATION... SOME LINGERING LIFR CONDITIONS DUE TO CLOUDS AND SNOW SHOWERS OVER THE CONTINENTAL DIVIDE EARLY THIS MORNING...OTHERWISE IMPROVING TO VFR CONDITIONS ALL AREAS. POSSIBLE SOUTH TO SOUTHWEST WIND GUSTS OF 25 TO 30 MPH BY AFTERNOON ALL AREAS. WALROD && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 6, 6:59 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MDT FRI JUN 6 2008 COZ058>089-093>099-071300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 659 AM MDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT FIRE DANGER WILL BE ON THE INCREASE TODAY. GUSTY SOUTHWEST WINDS AND FALLING HUMIDITIES WILL RESULT IN RAPIDLY DRYING FUELS...DESPITE THE RECENT RAINFALL. CONSEQUENTLY...CONDITIONS MAY REACH NEAR CRITICAL LEVELS TODAY BELOW 8500 FEET .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...HAIL AROUND UNDER 3/4 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAINFALL AND WIND GUSTS AROUND 55 MPH AT TIMES...WILL BE POSSIBLE ON SUNDAY...MONDAY AND THURSDAY. IN ADDITION TO THE THUNDERSTORM THREAT...THE COMBINATION OF DRY CONDITIONS...INCREASING WINDS AND INCREASING TEMPERATURES WILL HAVE THE POTENTIAL OF CREATING CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY ON SATURDAY AND THEN AGAIN BY NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:11 PM MDT | River Flood Warning | PUB | Otero | 18 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.